Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 129, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Dec 23, 2015, 2:53 PM CST for Lee County, Iowa; Clark County, Missouri; Hancock County, Illinois. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 23, 2015, 2:53 PM CST (20:53 UTC)
- Expired
- Dec 23, 2015, 3:45 PM CST
- In force
- 52 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lee County, IA, Hancock County, IL, Clark County, MO
The radar
The Quad Cities radar (KDVN), 168 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 23, 3:00 PM CST | HAIL 0.25 | Kahoka, MO | DELAYED REPORT. TIME APPROXIMATED. |
| Dec 23, 3:28 PM CST | HAIL 0.25 | Montrose, IA | AND VERY HEAVY RAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 23, 1:55 PM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
564
WUUS53 KDVN 232053
SVRDVN
ILC067-IAC111-MOC045-232145-
/O.NEW.KDVN.SV.W.0129.151223T2053Z-151223T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
253 PM CST WED DEC 23 2015
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
SOUTHWESTERN LEE COUNTY IN SOUTHEASTERN IOWA...
SOUTHERN CLARK COUNTY IN NORTHEASTERN MISSOURI...
* UNTIL 345 PM CST
* AT 252 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
KAHOKA...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FORT MADISON...KEOKUK...KAHOKA...NAUVOO...HAMILTON...WARSAW...
MONTROSE...WAYLAND...ALEXANDRIA...ST. FRANCISVILLE...NEW BOSTON...
WINCHESTER...SUMMITVILLE...GALLAND...KEOKUK AIRPORT...BLUFF PARK...
SANDUSKY...VINCENNES...ST. PATRICK AND CHARLESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR WEST CENTRAL
ILLINOIS...SOUTHEASTERN IOWA AND NORTHEASTERN MISSOURI.
LAT...LON 4026 9189 4028 9192 4029 9191 4065 9147
4047 9121 4025 9152
TIME...MOT...LOC 2052Z 225DEG 34KT 4028 9176
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
UTTECH3 follow-up statements
783
WWUS53 KDVN 232107
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
307 PM CST WED DEC 23 2015
ILC067-IAC111-MOC045-232145-
/O.CON.KDVN.SV.W.0129.000000T0000Z-151223T2145Z/
HANCOCK IL-LEE IA-CLARK MO-
307 PM CST WED DEC 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CST
FOR NORTHWESTERN HANCOCK...SOUTHWESTERN LEE AND SOUTHEASTERN CLARK
COUNTIES...
AT 307 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER WAYLAND...OR 7
MILES SOUTHEAST OF KAHOKA...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FORT MADISON...KEOKUK...NAUVOO...HAMILTON...WARSAW...MONTROSE...
WAYLAND...ALEXANDRIA...ST. FRANCISVILLE...NEW BOSTON...WINCHESTER...
SUMMITVILLE...GALLAND...KEOKUK AIRPORT...BLUFF PARK...SANDUSKY...
VINCENNES...ST. PATRICK...GREGORY LANDING AND NAUVOO STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR WEST CENTRAL
ILLINOIS...SOUTHEASTERN IOWA AND NORTHEASTERN MISSOURI.
LAT...LON 4027 9171 4034 9176 4065 9147 4047 9121
4025 9152
TIME...MOT...LOC 2107Z 227DEG 36KT 4038 9159
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
UTTECH852
WWUS53 KDVN 232123
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
323 PM CST WED DEC 23 2015
ILC067-IAC111-MOC045-232145-
/O.CON.KDVN.SV.W.0129.000000T0000Z-151223T2145Z/
HANCOCK IL-LEE IA-CLARK MO-
323 PM CST WED DEC 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CST
FOR NORTHWESTERN HANCOCK...SOUTH CENTRAL LEE AND SOUTHEASTERN CLARK
COUNTIES...
AT 323 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MONTROSE TO NEAR WARSAW...MOVING NORTHEAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FORT MADISON...KEOKUK...NAUVOO...HAMILTON...WARSAW...MONTROSE...
ALEXANDRIA...NEW BOSTON...ST. FRANCISVILLE...SUMMITVILLE...GALLAND...
KEOKUK AIRPORT...MOOAR...BLUFF PARK...SANDUSKY...CHATFIELD PARK...
GREGORY LANDING...NAUVOO STATE PARK AND CAMP EASTMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR WEST CENTRAL
ILLINOIS...SOUTHEASTERN IOWA AND NORTHEASTERN MISSOURI.
LAT...LON 4035 9156 4045 9157 4065 9147 4047 9121
4026 9151
TIME...MOT...LOC 2123Z 230DEG 38KT 4050 9143 4032 9144
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
UTTECH380
WWUS53 KDVN 232139
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
339 PM CST WED DEC 23 2015
IAC111-ILC067-MOC045-232147-
/O.EXP.KDVN.SV.W.0129.000000T0000Z-151223T2145Z/
HANCOCK IL-LEE IA-CLARK MO-
339 PM CST WED DEC 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HANCOCK...SOUTH
CENTRAL LEE AND SOUTHEASTERN CLARK COUNTIES WILL EXPIRE AT 345 PM
CST...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. A NEW WARNING HAS
BEEN ISSUED DOWNSTREAM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR WEST CENTRAL
ILLINOIS...SOUTHEASTERN IOWA AND NORTHEASTERN MISSOURI.
LAT...LON 4035 9156 4045 9157 4065 9147 4047 9121
4026 9151
TIME...MOT...LOC 2133Z 225DEG 34KT 4050 9143 4032 9144
$$
UTTECHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 12:14 PM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Dec 23, 12:14 PM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1214 PM CST WED DEC 23 2015 .UPDATE... ISSUED AT 1212 PM CST WED DEC 23 2015 INTENSE LOW PRESSURE (985 MB) LOCATED IN EXTREME NORTHEAST KS WILL TRACK TO JUST WEST OF THE DVN CWA AND THEN TO WESTERN UPPER MI BY MIDNIGHT (977 MB). FIRST WAVE OF STRATIFORM RAIN WITH ISOLATED THUNDERSTORMS THIS MORNING DROPPED 1/4 TO 3/4 INCH OF RAIN ACROSS MOST OF THE CWA. THE NEXT ROUND OF SHOWERS AND SCATTERED THUNDERSTORMS IS EXPECTED TO DEVELOP MID TO LATE THIS AFTERNOON...AHEAD OF THE DRY SLOT AND STRONG SOUTHWEST WINDS. THERE WILL BE A WINDOW FROM 2 TO 6 PM FOR POSSIBLE SEVERE WEATHER BUT IT WILL BE A RACE BETWEEN GETTING ENOUGH INSTABILITY AND THE ARRIVING DRY SLOT WHICH WILL CUT THE PRECIPITATION OFF. ANY STORMS THAT DO FORM WILL BE RACING TO THE NORTHEAST AT OVER 50 MPH. AS THE INTENSE CYCLONE PUSHES TO THE NORTH OF THE CWA A TIGHT GRADIENT WILL ALLOW FOR WEST WINDS TO GUST TO 40 TO 50 MPH FOR SEVERAL HOURS THIS EVENING. HAD THOUGHT ABOUT A WIND ADVISORY BUT WITH THE CYCLONE LIFTING QUICKLY TO THE NORTHEAST AND HIGH PRESSURE RIDGE BUILDING IN FROM THE SOUTH THE STRONG WINDS SHOULD ONLY LAST A FEW HOURS...AND THEN WINDS DIMINISH RAPIDLY AFTER MIDNIGHT. THIS SITUATION CAN BE COVERED WITH A SPECIAL WEATHER STATEMENT. AT NOON MOLINE HAD A TEMPERATURE OF 58 WHICH IS QUICKLY APPROACHING BREAKING THE RECORD OF 59 SET IN 1982. && .SYNOPSIS... ISSUED AT 344 AM CST WED DEC 23 2015 987 MB WAS LOCATED JUST S/E OF DODGE CITY KS (DDC) AT 2 AM. STRENGTHENING RETURN FLOW AND STRONG LOW TO MID LEVEL WARM ADVECTION IS HELPING TO DRAW ANOMALOUSLY DEEP MOISTURE NORTHWARD. SFC DEW POINTS HAVE SURGED INTO THE 50S OVER CENTRAL AND SOUTHERN IL... WITH WIDESPREAD 60S TO LOWER 70S FROM THE TX GULF COAST TO THE TN VLY. ALOFT... POTENT JET STREAM DIVING FROM PAC NW THROUGH THE GREAT BASIN WITH STRONG UPPER DISTURBANCE IN LEFT EXIT REGION BEGINNING TO LIFT NEWD FROM THE TX/OK PNHDLS. THESE INGREDIENTS WILL COME TOGETHER FOR SEVERE WX OUTBREAK LATER TODAY MAINLY TO OUR S/E FROM PORTIONS OF THE OHIO VLY TO THE MID SOUTH REGION. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 344 AM CST WED DEC 23 2015 VERY DYNAMIC NEXT 24 HRS WITH A VARIETY OF WEATHER AS SOUTHERN PLAINS SHORTWAVE LIFTS RAPIDLY NORTHEAST TO THE UPPER GREAT LAKES BY END OF TONIGHT... WITH SFC LOW DEEPENING TO NEAR 984 MB PASSING IN/NEAR WESTERN CWA BY MID AFTERNOON THEN TO NORTHERN WI THIS EVE AT NEAR 980 MB. CONTINUED STRONG MOISTURE TRANSPORT AND ISENTROPIC LIFT/WARM ADVECTION ALONG WITH LARGE SCALE UVV ATTENDANT TO APPROACHING SHORTWAVE WILL FOSTER CONTINUED UPSCALE GROWTH IN COVERAGE OF RAIN/SHOWERS THIS AM FROM SOUTHWEST TO NORTHEAST WITH DECENT LOW TO MID LEVEL LAPSE RATES TO SUPPORT SOME ISOLD THUNDER POTENTIAL MAINLY S/E OF QUAD CITIES THROUGH 18Z. WARM ADVECTION PROCESSES SHIFT N/E MIDDAY-EARLY PM AHEAD OF APPROACHING DRY SLOT... WHICH WHILE NOT COMPLETELY DRY STILL SHOULD OFFER A PERIOD OF LOWER COVERAGE DURING THE EARLY PM BEFORE AT LEAST SCATTERED CONVECTION DEVELOPS AHEAD OF SFC LOW AND COLD FRONT FROM MID PM TO VERY EARLY EVE. IT IS WITH THIS LIKELY BROKEN LINE OF CONVECTION ALONG THIS INTERFACE THAT WILL SEE CONDITIONAL RISK FOR A FEW STRONG TO ISOLD SEVERE STORMS. SPC HAS EXPANDED THE SLIGHT RISK TO INCLUDE FAR EASTERN IA AND ALL OF NORTHERN AND WESTERN IL. VERY STRONG DEEP LAYER SHEAR EXISTS WITH LOW CAPE... BUT CERTAINLY SUFFICIENT ESPECIALLY FOR DECEMBER WITH SBCAPES SHOWN TO BE 100-500+ J/KG... WITH SOME HI-RES MODEL SOUNDINGS SUGGESTING PARCELS BECOME NEARLY SFC BASED. THE MAIN UNCERTAINTY IS WITH THE AMOUNT OR DEGREE OF DESTABILIZATION THE CAN OCCUR AHEAD OF THE SFC LOW... WHICH WILL BE MODULATED BY EXTENT OF ANY SOLAR INSOLATION. OVERALL... SOME HAIL AND WIND GUST POTENTIAL WILL EXIST WITH THE STRONGER CONVECTION MID PM TO VERY EARLY EVE... WITH MAGNITUDE SOMETHING THAT WILL BE BETTER ASCERTAINED AS THE DAY AND MESOSCALE DETAILS UNFOLD. SAME CAN BE SAID FOR ANY TORNADO POTENTIAL. HOW MUCH LOW LEVEL DESTABILIZATION AND BACKING OF SFC WINDS OCCURS WILL BE CRITICAL FOR ANY TORNADO RISK AHEAD OF THE LOW. OVERALL MARGINAL TO SLIGHT RISK WARRANTED FOR CONDITIONAL SETUP... JUST HAVE TO SEE HOW THE DETAILS EVOLVE TODAY. OVERALL RAINFALL AMOUNTS LOOK TO AVERAGE AROUND 0.25 TO 0.8 INCH WHICH WILL BE MORE THAN SUFFICIENT TO AGGRAVATE ANY ONGOING FLOODING GIVEN SWOLLEN WATERWAYS AND SATURATED GROUNDS. HIGHS TODAY QUITE THE CHALLENGE WITH BIGGEST BUST POTENTIAL ACROSS NW CWA NEAR/NW OF CID-DBQ AXIS DEPENDING ON LOW TRACK. OVERALL KEPT FAIRLY SIMILAR RANGE FROM PREVIOUS SHIFTS WITH UPPER 40S TO POSSIBLY AROUND 50 FAR NW TO NEAR 63 FAR SE. STRONG WARM SECTOR AND DIMINISHING PRECIP COVERAGE TOWARD MIDDAY THROUGH EARLY PM FAVORED NEAR WARMER SIDE OF GUIDANCE SOUTHEAST 2/3RDS OF CWA WITH TEMPS WELL INTO THE 50S TO LOWER 60S AND NEAR RECORD TO RECORD TERRITORY. MLI LOOKS TO STAND BEST CHC OF BREAKING RECORD... WHILE BRL CLOSE AND CID COULD BE CLOSE AS WELL DEPENDING ON THE LOW TRACK. SEE CLIMATE SECTION BELOW. TONIGHT...SHOWERS AND RAIN PULL AWAY FROM SW TO NE THIS EVENING. WANING DEFORMATION WITH MARGINAL TEMPS COULD BRING POTENTIAL FOR BRIEF PERIOD OF RAIN/SNOW OR QUICK CHANGE TO SNOW BEFORE ENDING MAINLY CID-DBQ AND NW... BUT LITTLE IF ANY ACCUM. OTHERWISE...THE MAIN STORY WILL BE WINDY AND RETURN OF WINTER WITH MUCH COLDER CONDITIONS. STRONG COLD ADVECTION AND ISALLOBARIC RISE IN WAKE OF DEPARTING LOW WILL SUPPORT WINDY CONDITIONS WITH POTENTIAL FOR NEEDING WIND ADVISORY SOMETHING FOR LATER SHIFTS TO MONITOR. LOWS SHOULD CRASH INTO THE UPPER 20S TO POSSIBLY ISOLD MID 20S FAR NW TO MID 30S FAR SE WITH WIND CHILLS IN THE TEENS AND 20S. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 344 AM CST WED DEC 23 2015 MAIN FORECAST CONCERN IN THE LONG TERM IS A QUICK SHOT OF WINTRY MIX ON CHRISTMAS EVE...THEN ANOTHER SYSTEM FOR THE THE DAY AFTER CHRISTMAS...AND YET ANOTHER SYSTEM FOR EARLY NEXT WEEK. LIKE LAST NIGHT...MODELS HAVE JUMPED AROUND A BIT...HOWEVER SOME SORT OF TREND HAS DEVELOPED FOR THE SYSTEM MONDAY. REGARDLESS...WE ARE IN A PERIOD OF ACTIVE WEATHER. CHRISTMAS EVE... THE GEM THAT I DISCOUNTED LAST NIGHT AS AN OUTLIER WAS CORRECT AS THE REST OF THE MODELS HAVE NOW CAUGHT ON TO THIS TREND AND BRING A QUICK VORT MAX THROUGH THE AREA CHRISTMAS EVE. THIS WAVE WILL BE RATHER QUICK. THE THERMAL PROFILE SUGGESTS THAT SNOW...TRANSITIONING TO RAIN WITH WARMER AFTERNOON TEMPS ARE FORECAST WITH THE SYSTEM. MY GUT IS TELLING ME THAT MOST AREAS WILL SEE FLURRIES AND SPRINKLES AS THERE IS A DRY POCKET LOWER IN THE ATMOSPHERE. THIS QUICK VORT WILL HAVE TO SATURATE THE COLUMN...WHICH MAY BECOME PROBLEMATIC. MAYBE A TRACE OF SNOW OR RAIN WILL BE POSSIBLE. AT THIS TIME...IT DOES NOT LOOK LIKE THERE WILL BE ANY TRAVEL CONCERNS ON CHRISTMAS EVE ACROSS OUR AREA. CHRISTMAS DAY LOOKS TO BE THE BEST DAY IN THE EXTENDED WITH NO CHANCE OF PRECIP AND POSSIBLY SOME SUN ACROSS THE AREA. CHRISTMAS NIGHT A SYSTEM FROM THE WEST APPROACHES THE AREA AND COULD LEAD TO RAIN AND EVEN A MIX OF RAIN OR SNOW ACROSS FAR NORTHERN ZONES OF THE CWA. SATURDAY...THROUGH SUNDAY... MODELS ARE STARTING TO CONVERGE ON A SOLUTION FOR THIS PERIOD. A SHRTWV ACROSS THE NORTH CENTRAL UNITED STATES WILL MOVE NORTH INTO CANADA. THIS WAVE WILL DRAG A COLD FRONT ACROSS THE AREA AS MOISTURE STARTS TO PULL NORTH. THE HIGH ON THE BACK END OF THE TROF WILL AID IN KEEPING A WARM FRONTAL BOUNDARY SOUTH OF THE AREA THROUGH SUNDAY. IT LOOKS AS THOUGH SATURDAY WILL BRING RAIN TO MUCH OF THE AREA...WITH THE BEST CHANCES BEING ACROSS THE SE AS THE WARM FRONT TRIES TO MOVE INTO THE AREA. THERE IS ALSO A CHANCE FOR AN ISOLATED THUNDERSTORM ACROSS THIS AREA AS WELL. THE 1040+ HIGH WILL PUSH THE BOUNDARY SOUTH OF THE AREA SUNDAY LEADING. THERE IS A CHANCE FOR PRECIP SUNDAY. THIS WILL LIKELY BE A RASN MIX WITH A POSSIBLE TRANSITION TO SNOW ACROSS SOUTHERN ZONES SUNDAY NIGHT. MY GUT IS TELLING ME THAT BY THE TIME THE COLD AIR REACHES THE AREA...THE BOUNDARY WILL BE SOUTH OF THE AREA AND ANY ACCUMULATIONS OF SNOW WOULD BE LIGHT. EARLY NEXT WEEK... AS I SAID IN MY PREVIOUS AFD...EXPECT THE FORECAST TO CHANGE...WELL THIS PERIOD DID. THE GFS LATCHED ON TO THE TREND THAT THE ECMWF WAS FORECASTING WITH A SLOWER SYSTEM. THIS IS USUALLY THE CASE WITH SYSTEMS COMING OUT OF THE SW. THE 2 TO 5 INCHES THAT THE GFS WAS PREDICTING LAST NIGHT IS NOW 1 TO 2. WHILE THIS SYSTEM LOOKS TO HAVE LESS OF A QPF PUNCH...IMPACTS FROM IT STILL SEEM TO BE ABOUND. THE NEW GFS HAS SNOW FOR THE CWA AS THE LOW IS FURTHER TO THE SOUTH AND EAST. THIS IS IN CONTRAST TO THE ECMWF WHICH IS MORE CONSISTENT RUN TO RUN SUGGESTING RAIN FOR US WITH POSSIBLE FZRA ON THE FRONT END ACROSS NORTHERN ZONES. LIKE LAST NIGHT...EXPECT THE FORECAST TO CHANGE AS WE ARE IN AN ACTIVE PERIOD OF WEATHER. DEPENDING ON THE SOLUTION...THE MONDAY INTO TUESDAY STORM WILL EITHER DROP MORE LIQUID QPF...POSSIBLY LEADING TO RENEWED FLOODING....OR IT WILL DROP SNOW. THE OVERALL CONFIDENCWITH EXCEPTION OF THE MISSISSIPPI AND THE ROCK RIVER...MOST RIVERS ARE CRESTING...NEAR CREST OR FALLING. THERE IS A CHANCE FOR RAIN TODAY...MOST IF NOT ALL OF THIS RAIN WILL BECOME RUNOFF...MEANING THAT AREA RIVERS COULD SEE RISES AGAIN IN THE NEXT 24 TO 48 HOURS....DEPENDING ON WHAT AND WHERE IT FALLS TODAY. ALONG THE MISSISSIPPI...MOST SITES WILL EXPERIENCE RISES THROUGH THIS WEEK WITH THE PROBABILITY FOR MINOR FLOODING INCREASING BY THURSDAY. ADDITIONAL RAIN IS FORECAST FOR SATURDAY BUT SHOULD BE MAINLY LIGHT. YET ANOTHER PRECIPITATION EVENT IS POSSIBLE SUNDAY NIGHT AND MONDAY. THUS...THERE IS POTENTIAL FOR RIVER FLOODING THROUGH THE CHRISTMAS HOLIDAY WEEKEND AND INTO NEXT WEEK.E IN THIS PERIOD IS LOW..IF NOT VERY LOW ...I TRIED TO TREND MORE TOWARDS THE ECMWF IN THE WEATHER GRIDS AS IT HAD THE BETTER RUN TO RUN CONSISTENCY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1212 PM CST WED DEC 23 2015 LIKELY SEE SOME IMPROVEMENT BUT MAINLY MVFR TOWARD MIDDAY INTO EARLY AFTERNOON AHEAD OF LOW AND DRY SLOT. THIS INTERFACE WILL LIKELY SERVE AS FOCUS FOR REDEVELOPMENT OF SHOWERS AND ISOLD-SCT STORMS BETWEEN 20Z-00Z. AS THE LOW LIFTS AWAY THIS EVENING...SOME WRAP-AROUND PRECIP COULD IMPACT KCID AND KDBQ TERMINALS... WITH INITIALLY RAIN BUT COULD MIX OR CHANGE BRIEFLY TO SNOW. HAVE KEPT PTYPE ALL RAIN FOR NOW. E/SE WINDS 10-20 KTS WILL SHIFT TO THE WEST LATE PM INTO THE EVENING AND STRENGTHEN AOA 20 KTS WITH SOME POTENTIAL FOR GUSTS OVER 40 KTS. WINDS QUICKLY SUBSIDE AFTER 06Z/24TH WITH CONDITIONS IMPROVING TO VFR. && .HYDROLOGY... ISSUED AT 344 AM CST WED DEC 23 2015 WITH EXCEPTION OF THE MISSISSIPPI AND THE ROCK RIVER...MOST RIVERS ARE CRESTING...NEAR CREST OR FALLING. THERE IS A CHANCE FOR RAIN TODAY...MOST IF NOT ALL OF THIS RAIN WILL BECOME RUNOFF...MEANING THAT AREA RIVERS COULD SEE RISES AGAIN IN THE NEXT 24 TO 48 HOURS....DEPENDING ON WHAT AND WHERE IT FALLS TODAY. ALONG THE MISSISSIPPI...MOST SITES WILL EXPERIENCE RISES THROUGH THIS WEEK WITH THE PROBABILITY FOR MINOR FLOODING INCREASING BY THURSDAY. ADDITIONAL RAIN IS FORECAST FOR SATURDAY BUT SHOULD BE MAINLY LIGHT. YET ANOTHER PRECIPITATION EVENT IS POSSIBLE SUNDAY NIGHT AND MONDAY. THUS...THERE IS POTENTIAL FOR RIVER FLOODING THROUGH THE CHRISTMAS HOLIDAY WEEKEND AND INTO NEXT WEEK. && .CLIMATE... ISSUED AT 344 AM CST WED DEC 23 2015 RECORD HIGHS FOR DECEMBER 23... MOLINE.........59 IN 1982 CEDAR RAPIDS...56 IN 1965 DUBUQUE........58 IN 1888 BURLINGTON.....64 IN 1933 && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...HAASE SYNOPSIS...MCCLURE SHORT TERM...MCCLURE LONG TERM...MCCLURE AVIATION...HAASE HYDROLOGY...GIBBS CLIMATE...MCCLURE
Hazardous weather outlook, Dec 23, 4:36 AM CST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 436 AM CST WED DEC 23 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-241045- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 436 AM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE STORMS ARE POSSIBLE MAINLY BETWEEN 2 PM AND 6 PM. IF ENOUGH LOW LEVEL INSTABILITY CAN OCCUR THEN THE STRONGEST STORMS WILL HAVE THE POTENTIAL OF PRODUCING DAMAGING WINDS WITH HAIL A SECONDARY THREAT. IN ADDITION... IF SURFACE WINDS REMAIN MORE FROM THE SOUTHEAST THEN THE INCREASED TURNING OF WIND IN THE LOWER LEVELS MAY ALLOW FOR AN ISOLATED TORNADO. WINDY CONDITIONS WILL FOLLOW THIS EVENING... WITH WEST TO NORTHWEST WINDS POSSIBLY GUSTING OVER 40 MPH. A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE OUTLOOK AREA. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE ROUNDS OF RAIN ARE FORECAST SATURDAY INTO SUNDAY. THERE IS A CHANCE FOR THUNDERSTORMS ON SATURDAY ACROSS SOUTHEAST IOWA AND EAST CENTRAL ILLINOIS. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. ANOTHER POSSIBLE SYSTEM IS FORECAST EARLY NEXT WEEK. ADDITIONAL RAINFALL FROM THESE SYSTEMS. COULD LEAD TO INCREASED RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 10:51 AM CST | River Flood Warning | DVN | Louisa, Muscatine | 6 days |
| Dec 23, 10:51 AM CST | River Flood Warning | DVN | Lee | 7 days |
| Dec 23, 2:23 PM CST | Wind Advisory | DVN | Clinton, Jackson, Scott | 9 hr |
| Dec 23, 3:19 PM CST | Special Weather Statement | DVN | Henry | 26 min |
| Dec 23, 3:25 PM CST | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Washington | 35 min |
| Dec 23, 3:35 PM CST | Severe Thunderstorm Warning | DVN | Des Moines, Lee | 40 min |
| Dec 23, 3:43 PM CST | Special Weather Statement | DVN | Louisa | 47 min |
| Dec 23, 4:09 PM CST | Special Weather Statement | DVN | Louisa, Muscatine | 36 min |
| Dec 23, 4:45 PM CST | Tornado Warning | DVN | Clinton, Scott | 30 min |
| Dec 23, 4:16 PM CST | Special Weather Statement | DVN | Warren | 29 min |
| Dec 23, 4:19 PM CST | Tornado Warning | DVN | McDonough, Warren | 26 min |
| Dec 23, 5:10 PM CST | Special Weather Statement | DVN | Henry | 35 min |
| Dec 23, 5:36 PM CST | Special Weather Statement | DVN | Bureau | 39 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Severe Thunderstorm Warnings in Missouri, 2015Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.